How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr:D Your Own Question
Dr:D
Dr:D, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 856
Experience:  27 years of small animal medicine and surgery experience.Licensed in Florida and Canada
27194348
Type Your Dog Veterinary Question Here...
Dr:D is online now
A new question is answered every 9 seconds

We gave her the incorrect dose of comfortis, She's thrown up

Customer Question

We gave her the incorrect dose of comfortis
JA: I'll do all I can to help. What is wrong with the dog?
Customer: She's thrown up a few times, but is drinking water now
JA: Hopefully it didn't make a mess. Did the dog eat anything unusual?
Customer: No, but we accidently gave her the dose of comfortis for a 40-60 lb dog instead of 10-20 lb dog
JA: OK. The Veterinarian will know what to do. What is the dog's name?
Customer: Mochi
JA: Is there anything else the Veterinarian should be aware of about Mochi?
Customer: No
Submitted: 2 months ago.
Category: Dog Veterinary
Expert:  Dr:D replied 2 months ago.

Hello there , I am DrD , I will try to answer to your question.

Can you please tell me how much your dog's actual weight ? And how is she now ?

Expert:  Dr:D replied 2 months ago.

According to the company this drug has a large safety margin . Your dog probably have got 3.85 times more than the regular dosage ( 30 mg/kg is the normal dosage ). Company claims that the dogs received 100 mg/kg /day for 6 days only showed a side effect of vomiting which happened with your dog.

Please see this : http://www.elanco.us/labels/Companion-Animals/Comfortis.pdf

Information about the dogs is at the second page of the insert.

If you see seizure activity , weakness , more vomiting than please take her to emergency for a proper treatment.

I hope this helps. Please do not hesitate to ask if you have more questions. Thank you

Expert:  Dr:D replied 2 months ago.

Could you please click accept if you are satisfied with my response than I can get rewarded for my time . Thank you